Snapshot A 21-year-old man presents into the emergency department after being involved in a fight. The patient was noted by bystanders to be talking to himself and became combative because he felt his life was in danger. He has a medical history of illicit substance use disorder and was most recently admitted after ingesting phencyclidine. The patient tried to hit hospital staff and was eventually restrained and given intramuscular haloperidol. He had to be restrained multiple times and was given intramuscular haloperidol. After being admitted to the medical floor, the patient became progressively confused over the course of 3 days. The patient's temperature is 103°F (39.4°C), blood pressure is 165/90 mmHg, pulse is 115/min, and respirations are 24/min. On physical examination the patient is profusely diaphoretic with diffuse lead-pipe rigidity. Introduction Overview login to view 6 more bullets Epidemiology login to view 10 more bullets Pathophysiology login to view 1 more bullet Associated conditions login to view 1 more bullet Prognosis login to view 4 more bullets Presentation History login to view 1 more bullet Physical exam login to view 18 more bullets Studies Labs login to view 12 more bullets Tested Differential Serotonin syndrome login to view 5 more bullets Malignant hyperthermia login to view 4 more bullets Prevention Conservative use of antipsychotics Gradual titration of antopsychotics Treatment Lifestyle login to view 5 more bullets Pharmacologic login to view 18 more bullets Complications Seizure Cardiac dysrhythmia Myocardial infarction Respiratory failure Hepatic failure Acute renal failure Deep venous thrombosis Disseminated intravascular coagulation